Alabama, 2001Hail in Alabama, June 26, 2001
June 26, 2001 · NWS BMX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 26, 9:08 AM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 26, 9:08 AM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1008 AM CDT TUE JUN 26 2001
UPPER LOW OVER NCNTL TN THIS MORNING...CONTINUING TO DRIFT SLOLY
WWD. BMX 12Z SOUNDING APPEARS FAIRLY UNSTABLE WITH LARGE LAPSE
RATES AND AMPLE AMOUNTS OF CAPE EXPECTED BY AFTN. GIVEN THIS...WILL
NOT BE SURPRISED TO SEE QUITE A BIT OF CONVECTION ON THE SOUTH SIDE
OF THE LOW...MAINLY FROM BHM NWD. CURRENT ZONES FOR THE MOST PART
APPEAR OK...BUT WILL PROBABLY LOWER POPS ACROSS THE SRN HALF OF THE
FA THIS AFTN TO 30%...PERHAPS A BIT HIGHER FROM SELMA TO AUB ON NRN
PERIPHERY OF CURRENT BKN CLOUD FIELD. TEMPS LOOK OK...BUT MAY MAKE A
COUPLE OF MINOR CHANGES PRIOR TO RELEASE. UPDATES OUT SHORTLY. 66
.BHM...NONE.
In the hours before
Special weather statement, Jun 26, 10:00 AM CST, 2 hours 55 minutes before
ALZ001>038-040>050-262300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1100 AM CDT TUE JUN 26 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
AN UPPER LEVEL LOW...JUST TO THE NORTH OF ALABAMA...WILL CONTINUE TO
BE THE MAIN WEATHER MAKER THIS AFTERNOON AND EVENING. THE ATMOSPHERE
HAS MOISTENED UP FROM YESTERDAY AND BECOME MORE UNSTABLE...AS
UNSEASONABLY COLD AIR ALOFT HAS SPREAD OVER THE FORECAST AREA.
SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ACROSS THE
NORTHERN HALF OF ALABAMA THIS AFTERNOON AND EVENING...WITH LESSER
COVERAGE ACROSS THE SOUTHERN HALF. THE MAIN THREAT FROM THESE
THUNDERSTORMS WILL LIKELY BE IN THE FORM OF LARGE HAIL...WITH SOME
DAMAGING WIND POSSIBLE. ALSO...THESE STORMS WILL GENERALLY MOVE
EASTWARD AT LESS THAN 10 MPH...THUS BRINGING THE THREAT OF HEAVY
RAINFALL AND FLOODING WITH THE LARGER THUNDERSTORMS.
ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT.
HOWEVER...LAW ENFORCEMENT AND EMA OFFICIALS OVER THE NORTHERN HALF
OF THE FORECAST AREA SHOULD REMAIN ABREAST OF DEVELOPING WEATHER
THIS AFTERNOON AND EVENING FOR POSSIBLE ACTIVATION...AND BE
ESPECIALLY PREPARED FOR THE POSSIBILITY OF LARGE HAIL WITH A FEW OF
THE THUNDERSTORMS.
WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 3,
BIRMINGHAM IS 3,
MONTGOMERY IS 2,
1 BEING THE LOWEST...AND 5 THE HIGHEST THREAT.
FOR MORE INFORMATION AND A UDESCRIPTION OF WHAT IS A WET MICROBURST,
SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.
Hail, Lawrence
- When
- June 26, 12:55 PM CST
- Where
- Lawrence County, Moulton
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.483, -87.283
Dime size hail was observed in Moulton. Numerous large tree limbs were also snapped off during the storm.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 26 to 30, 20012 deaths · 5 events
- Heavy Rain in Washington, June 26 to 27, 2001$21 million · 4 events
- Wildfire in Alaska, June 26 to 29, 2001$800,000 · 1 event
- Damaging Wind in Tennessee, June 26, 2001$70,000 · 1 event
- Damaging Winds in Kentucky, June 26, 2001$50,000 · 80 kt wind · 2 events
- Damaging Wind in Florida, June 26, 2001$50,000 · 70 kt wind · 1 event
- Tornado in Wyoming, June 26, 2001F1 · 1 event
- Flash Flooding and Hail in Montana, June 26, 20012 in hail · 23 events
- Damaging Wind in Tennessee, June 26, 2001$27,000 · 1 event
- Hail in Texas, June 26, 2001$25,000 · 0.88 in hail · 2 events
- Flash Flooding and Hail in Tennessee, June 26, 200165 kt wind · 21 events
- Damaging Wind in Louisiana, June 26, 2001$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249919.